MAUDE Adverse Event Report: BAXTER INTERNATIONAL INC. VIAL-MATE; SET, I.V. FLUID TRANSFER

BAXTER INTERNATIONAL INC. VIAL-MATE; SET, I.V. FLUID TRANSFER
Model Number 2B8071
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a leak was observed from an unspecified location during the use of a vial-mate adapter.The leak was observed during infusion setup as the device was securely attached to the bag and vial, snapping into place.There was no report of patient injury or medical intervention associated with this event.There was no patient involvement.
 
Additional Manufacturer Narrative
D4: the suspected lot number is gr24024017.D4: unique identifier (udi) #: the lot number (10) is unknown; therefore, the udi number only will contain the device identifier (01).E1: initial reporter address: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H11: the actual device was received for evaluation in the locked and inactive position docked to a 4.5-gram vial of piperacillin/tazobactam and 100ml 0.9% sodium chloride injection iv bag; the vial and iv bag were empty.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.A functional test was performed and the device was properly activated per activation instructions.Pressure was applied to the bag which resulted in proper reconstitution between the vial and the solution.No leak was observed during the functional testing.The reported condition was not verified.A batch review was not performed as the reported suspect lot was not a valid baxter lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VIAL-MATE
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
BAXTER INTERNATIONAL INC.
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - CLEVELAND
911 highway 61 north
po box 1058
cleveland MS 38732
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20135240
Report Number1416980-2024-04702
Device Sequence Number18004071
Product Code LHI
UDI-Device Identifier00085412027388
UDI-Public(01)00085412027388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2B8071
Device Catalogue Number2B8071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIBIOTICS
Patient SexUnknown